Tags

, , ,

I had an appointment yesterday at my neurologist. This came after a week-long video-EEG monitoring at the end of April and a PET scan done last week. During the video-EEG, I also did some neuro-psych tests, but I did them in a language (French) that I understand at an average level. He didn’t get all the results for my tests, but that’s not important.

My PET scan showed some asymmetry in my left frontal lobe. The doctor said that he doesn’t have all the statistics yet from the scan, so it’s hard to understand the results.

But he did decide, with my consent, to add another AED to my treatment: Fycompa. I’m already on Lamictal and Vimpat, and the doctor said that I’m almost at the toxic limit.

Moving on: Fycompa.

During my metro ride after the consult, I started reading about it. I didn’t even heard of it before. The side effects scared me. Here what’s written on the producer’s website.

FYCOMPA may cause: new or worse aggressive behavior, homicidal thoughts or threats, hostility, anger, anxiety, irritability, being suspicious or distrustful (believing things that are not true), and other unusual or extreme changes in behavior or mood. Before taking FYCOMPA, patients should tell their healthcare provider if they have or had mental problems, aggression or hostile behavior.

These are just the psych problems they list.

The physical ones includes: problem walking, bad muscle coordination, insomnia, vertigo and so on.

The list above only mentions the common side effects. Other websites list more -> talking here about the FDA and the EMA.

The moral dilemma: should I take this new drug knowing the possible side effects just because it might stop my seizures and side effects from Vimpat and Lamictal?

I usually have 3-4 seizures per year, with more some years: 11 this year so far, with 9 of them grouped the same day (4 seizures on January 4th, 5 seizures on March 26th). Side effects from Lamictal and Vimpat: dizziness, double vision, problems concentrating, short-term memory problems. They mostly happen after taking my morning dose.

What would you do in this case?

Advertisements